Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Causes Neuropathy In Your Arms

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

Can Trizivir/Viread Combo cause neuropathy?

I changed from Viracept and Combivir regimin exactly 6 weeks ago. I am now taking Trizivir and Viread. My doctor told me it would be easier and no side-effects of diareah. My viral load was undetectable and T-cells were at 550. My viral load is...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
You are on a combination for which there is very limited clinical data. While peripheral neuropathy is not particularly associated with either Trizivir or Viread, the safety of these combined (4 nucleoside reverse transcriptase inhibitors) is not... Read more »

Are there any meds that do NOT cause Peripheral Neuropathy?

Hi there,I have been HIV positive since October 2007. I am healthy and I have been doing well. In November 2011, I decided to start meds because my CD4 count went down to 480 and my viral load was 6,000. So on November 8th, I started complera. After...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello from one first-born Asian American to another.Sorry for the delayed reply.In thinking about your case, I'd have to conclude that the neuropathic pain that you're experiencing isn't necessarily directly related to your HIV... Read more »

Neuropathy

I am currently taking Trizivir, Agenerase, and Norvir. I have neuropathy but sometimes I get a sensation in my arms and legs that feels like a continous mild shock on or near the surface of my skin that can be pretty intense. Is this part of the...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
It could be part of your neuropathy-- check with your doctor. The dose of Elavil can be increased until symptoms are controlled. Other approaches include the use of gabapentin (Neurontin).... Read more »

Early neuropathy doc, 6 months

Have you seen an hiv caused neuropathy that involves not just the feet but as well as the legs hands arms, back of torso, back of neck and back of head? These areas burn and tingle and are sensitive to touch. This is accompanied with dry mouth,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Recent HIV infection would rarely cause the problems you describe. KH... Read more »
Connect With Others

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Lipodystrophy or Neuropathy?

Posted by Anonymous, 1 Reply
Is it possible to experience lipodystrophy and neuropathy within 2-3 months of HIV exposure, or are these conditions generally symptomatic of long-term HIV status? I have noticed significant swelling under my arm/ beside my right breast. I'm not... Read more »

Lipodystrophy and/or Neuropathy?

Posted by Anonymous, 2 Replies
Is it possible to experience lipodystrophy and neuropathy within 2-3 months of HIV exposure, or are these conditions generally symptomatic of long-term HIV status? I have noticed significant swelling under my arm/ beside my right breast. I'm not... Read more »